Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 211, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 16, 2009, 3:47 PM CDT for 5 counties in Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2009, 3:47 PM CDT (20:47 UTC)
- Expired
- Jun 16, 2009, 4:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cumberland County, TN, Fentress County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN
The radar
The Knoxville radar (KMRX), 131 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 1:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 162047
SVROHX
TNC035-049-133-137-141-162130-
/O.NEW.KOHX.SV.W.0211.090616T2047Z-090616T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
347 PM CDT TUE JUN 16 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
FENTRESS COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF JAMESTOWN...
EASTERN OVERTON COUNTY IN MIDDLE TENNESSEE...
EASTERN PICKETT COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
* UNTIL 430 PM CDT/530 PM EDT/
* AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 20 MILES NORTH OF
MONTEREY...OR NEAR LIVINGSTON...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JAMESTOWN BY 420 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON/600 PM EDT TUESDAY EVENING/ FOR CENTRAL TENNESSEE.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT
TUESDAY EVENING/900 PM EDT TUESDAY EVENING/ FOR CENTRAL TENNESSEE.
&&
LAT...LON 3638 8467 3633 8477 3629 8479 3627 8487
3623 8487 3621 8489 3616 8489 3610 8483
3609 8480 3615 8547 3663 8506 3660 8477
3641 8466
TIME...MOT...LOC 2047Z 274DEG 33KT 3642 8530
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:45 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 16, 3:45 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 345 PM CDT TUE JUN 16 2009 .DISCUSSION... MCS MOVING EASTWARD AND APPROACHING THE CUMBERLAND PLATEAU. ONLY A SLIGHT CHANCE OF SHOWERS AND TSTMS WILL BE INCLUDED OVERNIGHT. NO REDEVELOPMENT UPSTREAM BUT MODELS MAINTAIN THE CURRENT WEST NORTHWESTERLY FLOW ALOFT. SOUTHERN AREAS OF THE PLATEAU MAY BE SPARED AS DRIER AIR APPEARS TO BE WORKING INTO THE AREA FROM THE SOUTH. THE DRY AIR IS RATHER DEEP SO I WILL INCLUDE LOWER POPS FOR THAT AREA TONIGHT. FOR TONIGHT...I WILL UNDERCUT POPS WEST OF THE PLATEAU. IT JUST APPEARS THAT SOME DRIER AIR MAY COMBINE WITH THE LACK OF APPARENT DYNAMICS FOR THIS EVENING. THE CURRENT ACTIVITY IS BEING AIDED BY AN UPPER SHORTWAVE. TONIGHT HOWEVER...SHORTWAVES APPEAR TO BE ABSENT FROM THE CONVECTION EQUATION. ON WED...A FEW WEAK SHORTWAVES ALOFT MAY COMBINE WITH A WEAK FROPA TO KICK OFF A FEW SHOWERS AND TSTMS. RAIN CHANCES WILL BE HELD DOWN TO THE 30-40 PERCENT RANGE. FOR THU AND FRI...UPPER RIDGE...WHICH HAS BEEN CENTERED ACROSS THE NW GULF...WILL BEGIN TO EXERT ITSELF NORTHWARD AND NORTHEASTWARD. THUS...THE MCS FORMATION WILL SHIFT TO OUR NORTH AS WELL. TEMPS WILL INCREASE AS POPS ARE REMOVED. FOR SAT THROUGH TUES...UPPER RIDGE RELAXES AND ALLOWS THE WESTERLY/NORTHWESTERLY FLOW TO INCREASE AGAIN. WEAK SHORTWAVES PROPAGATING ALONG IT WILL AGAIN PROVIDE A SLT RISK OF SHOWERS AND TSTMS. AS FOR TEMPS...ABOVE NORMAL VALUES ARE EXPECTED AS ELEVATED HEIGHT VALUES PREVAIL. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 92 72 95 / 20 30 10 10 CLARKSVILLE 71 90 70 94 / 30 30 10 10 CROSSVILLE 68 83 69 90 / 60 40 10 10 COLUMBIA 71 92 72 95 / 20 30 10 10 LAWRENCEBURG 71 92 72 95 / 20 20 10 10 WAVERLY 71 91 71 94 / 20 30 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jun 16, 5:31 AM CDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 531 AM CDT TUE JUN 16 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-171030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 531 AM CDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LARGE AREA OF THUNDERSTORMS OVER THE MID MISSISSIPPI TO LOWER OHIO VALLEYS WILL POSSIBLY MOVE SOUTHEAST INTO MIDDLE TENNESSEE LATER TODAY AND TONIGHT. IF SO...THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY...MAINLY OVER THE NORTHEAST HALF OF THE MID STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 17/MAG
In the hours before
Local storm report, Jun 16, 3:03 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
303 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FUNNEL CLOUD 8 N MURFREESBORO 35.97N 86.39W
06/16/2009 RUTHERFORD TN TRAINED SPOTTER
FUNNEL CLOUD NEAR WALTER HILL
&&
TROUTMANLocal storm report, Jun 16, 3:11 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
311 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
06/16/2009 DAVIDSON TN TRAINED SPOTTER
LIMBS AND SMALL TREES DOWN NEAR HIGHLAND VIEW DR IN
HERMITAGE.
&&
TROUTMANLocal storm report, Jun 16, 3:15 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND DMG 2 NW MOUNT JULIET 36.23N 86.55W
06/16/2009 WILSON TN PUBLIC
TREES DOWN 13018 LEBANON ROAD
&&
STEIGERWALDTLocal storm report, Jun 16, 3:17 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
317 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL SMYRNA 35.98N 86.52W
06/16/2009 E1.75 INCH RUTHERFORD TN PUBLIC
WINDS EST 40 MPH GUSTS TO 60
&&
TROUTMANLocal storm report, Jun 16, 3:32 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
332 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 5 NNW MURFREESBORO 35.92N 86.43W
06/16/2009 E0.50 INCH RUTHERFORD TN AMATEUR RADIO
COCORAHS REPORT
&&
TROUTMANLocal storm report, Jun 16, 3:33 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
333 PM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 7 NW LEBANON 36.28N 86.41W
06/16/2009 WILSON TN PUBLIC
TREES DOWN AT INTERSECTION OF HORN SPRINGS ROAD AND COLES
FERRY PIKE
&&
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:40 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 50 min |
| Jun 16, 1:03 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 42 min |
| Jun 16, 1:14 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Dickson, Houston, Humphreys | 46 min |
| Jun 16, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Humphreys, Montgomery, Robertson | 51 min |
| Jun 16, 1:43 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 47 min |
| Jun 16, 1:50 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Williamson | 40 min |
| Jun 16, 2:11 PM CDT | Tornado Warning | OHX | Davidson | 34 min |
| Jun 16, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Rutherford, Sumner, Williamson, Wilson | 46 min |
| Jun 16, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 43 min |
| Jun 16, 2:33 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 30 min |
| Jun 16, 2:38 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Rutherford, Smith, Sumner, Trousdale, Wilson | 37 min |
| Jun 16, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford, Williamson | 44 min |
| Jun 16, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Macon, Rutherford and 3 more | 43 min |
| Jun 16, 3:19 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 26 min |
| Jun 16, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Overton, Pickett and 4 more | 49 min |
| Jun 16, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Van Buren, White | 38 min |
| Jun 16, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam | 24 min |
| Jun 16, 4:47 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Van Buren, White | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.